Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long term health
Jun 25, 2009

I have asked this question before but got no answer. I hope you will find the time to answer.

I'm 31 y/o and have been HIV+ since abotu 4 years. I'm on Boosted Telzir and Truvada and I'm doing well if not only for those elevated Trigs.

I'm dealing with my life as if the expected side of effects of HIV will haunt me sooner or later. And that the diaries I've read here at the body.com about people who are in their 50s and have been with HIV since 20 years or so. These people make the statement that they are happy to be alive, but it is no way like a healthy 50 y/o male is. From constant fatigue to a host of other health issues, life seems to be really difficult.

My question is, am I right to assume this will be my life 10-15 years from now? it means a lot to me to get an answer to this question.

Many thanks for your outstanding efforts.

Response from Dr. Young

Hello and thanks for your post.

I tell all of my patients that they will live a very long time- to plan for living as long, or longer than their parents and to plan for retirement.

To answer your question directly, as your on HIV medications and generally doing well, I'd expect you live at least 10-15 year; probably a lot longer than that. Medications shouldn't be causing serious side effects- for you or anyone else- if they are it's time to talk to your doctor about modifications.

I'd value our readers experiences here and ask others to share their thoughts.

BY



Previous
RE:About my labs
Next
gilbert syndrome

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement